How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr-Bonk Your Own Question
Dr-Bonk
Dr-Bonk, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 210
Experience:  Five years as a veterinarian working with man's best friend. Have worked with pets, hunting and herding dogs, hounds, and breeders.
92155571
Type Your Dog Veterinary Question Here...
Dr-Bonk is online now
A new question is answered every 9 seconds

Dear Control Ctr..... What are the potential side effects for

Customer Question

Dear Control Ctr..... What are the potential side effects for a dog who eats too many Fish Oil capsules (1,000 mg caps with about 80% EPA + DHA). We are not in a crisis situation, just curious in case my dog gets into a bottle we have in the medicine chest.
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  Dr-Bonk replied 6 months ago.
Hi, I'm Dr. Bonk. Thank you for being proactive! The most common side effects of high doses of fish oil are vomiting and diarrhea. These are typically short acting as long as it was due to a one-time exposure. The diarrhea and vomiting usually don't require any treatment other than supportive care like providing fresh water and withholding food while the vomiting and diarrhea are occurring. A few days of bland diet following the episode usually puts them back on the right tract.In rare cases, excessive fish oil can cause lethargy and increased itchiness. Again, these symptoms are usually short acting and require little or no treatment.I hope this helps. Please contact me with any further questions you may have. Thank you and good luck!
Expert:  Dr-Bonk replied 6 months ago.
Hi,

I'm just following up on our conversation about Harley. How is everything going?

Dr-Bonk